Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Reyataz
Feb 13, 2007

I would like to switch to Reyataz to reduce the number of pills I take. I currently take the following twice daily. 4 Norvir, 2 Invirise, 1 3TC, + 2 AZT. (only 1 AZT with the evening dose). I have no side effects from this combination and am in excellent health. My T cell count averages 700 and the viral load is < 50. Everything else (liver enzymes etc.) the Dr. says is 'perfect'. It's been like this for 7 or 8 years. I'm tired of all the pills especially when I travel. My Dr. is of the opinion that if it's not broke then don't fix it. I don't want to negatively impact my health but there are new options out there. I was also thinking of Atripla, however the Reyataz will be the least change in regimin and will still reduce dosing and quantity. I would appreciate your opinion. Thank you. Mike

Response from Dr. Wohl

I have to agree with you. If you take Combivir (1 pill twice a day) plus Reyataz (one pill a day) and one Norvir that adds up to 4 pills a day. If you changes to Truvada and Reyataz plus Norvir that gets you to 3 pills a day.

I am also usually in the 'if it ain't broke, don't fix it camp' but pill fatigue will likely lead to missed doses and missed doses to viral rebound and viral rebound to lower CD4 cell count and resistance which will lead to a new regimen of more pills and then... missed doses.

DW



Previous
RE: Understanding Lifespan
Next
cheilitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement